Jump to ContentJump to Main Navigation
Show Summary Details
In This Section

Groups Complexity Cryptology

Managing Editor: Shpilrain, Vladimir / Weil, Pascal

Editorial Board Member: Blackburn, Simon R. / Conder, Marston / Dehornoy, Patrick / Eick, Bettina / Fine, Benjamin / Gilman, Robert / Grigoriev, Dima / Ko, Ki Hyoung / Kreuzer, Martin / Mikhalev, Alexander V. / Myasnikov, Alexei / Roman'kov, Vitalii / Rosenberger, Gerhard / Sapir, Mark / Schäge, Sven / Thomas, Rick / Tsaban, Boaz / Capell, Enric Ventura

2 Issues per year


CiteScore 2016: 0.35

SCImago Journal Rank (SJR) 2015: 1.208
Source Normalized Impact per Paper (SNIP) 2015: 2.294

Mathematical Citation Quotient (MCQ) 2015: 0.48

Online
ISSN
1869-6104
See all formats and pricing
In This Section

An update on Hurwitz groups

Marston Conder
  • Department of Mathematics, University of Auckland, Private Bag 92019 Auckland, New Zealand. E-mail:
Published Online: 2010-06-23 | DOI: https://doi.org/10.1515/gcc.2010.002

Abstract

A Hurwitz group is any non-trivial finite quotient of the (2, 3, 7) triangle group, that is, any non-trivial finite group generated by elements x and y satisfying x 2 = y 3 = (xy)7 = 1. Every such group G is the conformal automorphism group of some compact Riemann surface of genus g > 1, with the property that |G| = 84(g – 1), which is the maximum possible order for given genus g. This paper provides an update on what is known about Hurwitz groups and related matters, following up the author's brief survey in Bull. Amer. Math. Soc.23 (1990).

Keywords.: Hurwitz groups; triangle group; (2,3,7); Riemann surfaces

About the article

Received: 2008-04-25

Published Online: 2010-06-23

Published in Print: 2010-06-01



Citation Information: Groups – Complexity – Cryptology, ISSN (Online) 1869-6104, ISSN (Print) 1867-1144, DOI: https://doi.org/10.1515/gcc.2010.002. Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Amir Džambić and Gareth A. Jones
Journal of Algebra, 2013, Volume 379, Page 179
[2]
Daniel Pellicer
Discrete Mathematics, 2014, Volume 317, Page 53
[3]
Shelly Garion, Michael Larsen, and Alexander Lubotzky
Journal für die reine und angewandte Mathematik (Crelles Journal), 2012, Volume 2012, Number 666
[4]
S. Corry
International Mathematics Research Notices, 2010

Comments (0)

Please log in or register to comment.
Log in